Nebraska, 2001Flash Flood in Nebraska, July 19, 2001
July 19, 2001 · NWS OAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 19, 2:00 AM CST, 5 hours earlier.
Area forecast discussion, Jul 19, 2:00 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 AM CDT THU JUL 19 2001
MAIN FORECAST CHALLENGE IS TSTM THREAT. TEMPS ARE SLIGHTLY LOWER
AND HEAT ADVISORY WILL NOT BE ISSUED.
SHORT TERM...SUBTROPICAL MOISTURE CONTINUES TO DEFINE THE REGION OF
ACTIVE THUNDERSTORM FORMATION...MAINLY AT NIGHT. THERE WILL LIKELY
BE SOME LEFTOVERS DURING THE DAY...ESPECIALLY THIS MORNING...AND
WILL INTRODUCE IN ZONES FROM AROUND OMA SOUTH DEPENDING ON NWD
PROGRESS BEFORE ZONE ISSUANCE. EXPECT LINGERING MID CLOUDS TO KEEP
A LID ON TEMPS TODAY...WITH COMBO OF TEMP AND DEW POINT STILL
UNCOMFORTABLE BUT BELOW HEAT ADVISORY CRITERIA. DEPENDING ON
CLOUDS...TEMPS COULD EVEN RUN A LITTLE HOTTER IN THE NORTH. IN ANY
CASE...WILL GO CLOSE TO PERSISTENCE FROM WED ON HIGHS.
TOMORROW NIGHT LOOKS LIKE A NEAR RE-RUN OF CURRENT CONDS. DESPITE
AVN MODEL CONSISTENCY AS IT BLOWS UP THE FIRST WAVE...HAVE LITTLE
TRUST IN ANY OF THE RIDGE RUNNING SYSTEMS DEPICTED BY ANY OF THE
MODELS. BEST FORECASTING TOOL IS THE LOCATION OF THE SUBTROPICAL
MOIST BAND...WHICH APPEARS TO LIFT ONLY VERY SLIGHTLY NORTH. WILL
UP POPS MAINLY IN S AND CENTRAL ZONES. BOTH AVN AND ETA GIVE OMA AN
IMPRESSIVE PW ABOVE 2 INCHES BY 12Z FRI.
NOT MUCH CHANGE IN THE LATER PDS...AT LEAST FROM WHAT THE MODELS
CURRENTLY INDICATE. RIDGE SHARPENS SLIGHTLY AND SUBTROP PLUME SEEMS
TO MOVE FARTHER NW...SO THE SE COULD GET ENOUGH ADDITIONAL
INSOLATION FRIDAY FOR SOMEWHAT HOTTER TEMPS. WILL ALSO BRING BETTER
POPS INTO THE NORTHERN ZONES FRIDAY NIGHT.
IN THE EXTENDED...NEXT WEEKEND LOOKS SOMEWHAT HOTTER AS UPPER RIDGE
INTENSIFIES AND SFC LOW TENDS TO STRENGTHEN IN WEST SD. BEYOND
THAT...MODELS CONTINUE TO SHOW THE RIDGE TENDING TO FLATTEN AND
RETROGRESS. WHILE THIS MAY ALLOW A SFC FRONT TO PUSH SOUTH...THE
MODELS KEEP PUTTING OFF SIGNIFICANT COOLING TO DAYS 6 AND 7. MAFTER
THE THIRD DAY OF THIS...I AM WONDERING IF THEY SIMPLY CANNOT SEE
OVER THE HORIZON INTO A FAIRLY UNCHANGING HEAT WAVE.
.OMA...NONE
POLLACK
In the hours before
Special weather statement, Jul 19, 4:35 AM CST, 2 hours 25 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-191700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
535 AM CDT THU JUL 19 2001
STORM SPOTTERS MAY BE NEEDED THIS EVENING OR TONIGHT IN EASTERN
NEBRASKA AND SOUTHWEST IOWA. THE BEST CHANCE OF SEVERE STORMS WILL
BE AFTER 8PM...ALONG AND SOUTH OF A LINE FROM COLUMBUS TO HARLAN
IOWA.
THUNDERSTORMS IN SOUTHEAST NEBRASKA THIS MORNING ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS...BUT HEAVY RAIN MAY CAUSE SOME FLASH
FLOODING.
DAYTIME HEATING WILL CREATE ANOTHER HOT...HUMID...AND UNSTABLE
AIRMASS. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS EVENING
OR TONIGHT AS THE LOW LEVEL JET INCREASES OVER THE REGION. THERE
MAY BE ENOUGH INSTABILITY AND WIND SHEAR TO PRODUCE THUNDERSTORMS
WITH DAMAGING WIND OR LARGE HAIL. HEAVY RAIN AND FLOODING WILL ALSO
BE THREATS.
POLLACK
Local storm report, Jul 19, 5:57 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
657 AM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0711 PM 5 SW FAIRBURY NE 70 MPH TSTM GUST
07/18/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.
0720 PM 5 E FAIRBURY NE WIND DAMAGE
07/18/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT. SHED
DESTROYED
0720 PM FAIRBURY NE WIND DAMAGE
07/18/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT. TREES DOWN,
WINDOWS OUT AND ROOFS
OFF OF TWO BUILDINGS.
0720 PM FAIRBURY NE 70 MPH TSTM GUST
07/18/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.
0720 PM 5 E FAIRBURY NE 70 MPH TSTM GUST
07/18/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.
0730 PM VIRGINIA NE 60 MPH TSTM GUST
07/18/01 GAGE REPORTED BY STORM
SPOTTER.
0755 PM 2 S ELLIS NE 70 MPH TSTM GUST
07/18/01 GAGE REPORTED BY EMERGENCY
MANAGEMENT.
0755 PM 2 S ELLIS NE WIND DAMAGE
07/18/01 GAGE REPORTED BY EMERGENCY
MANAGEMENT. TREES DOWN.
0757 PM 1 E HARBINE NE 60 MPH TSTM GUST
07/18/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.
0757 PM 1 W ELLIS NE WIND DAMAGE
07/18/01 GAGE REPORTED BY EMERGENCY
MANAGEMENT. LARGE TREE
DOWN.
0820 PM BEATRICE NE WIND DAMAGE
07/18/01 GAGE REPORTED BY EMERGENCY
MANAGEMENT. POWERLINES
AND TREES DOWNFlash Flood, Richardson
- When
- July 19, 7:00 AM CST to 8:45 AM CST
- Where
- Richardson County, 4 mi SW of Falls City
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.125, -95.717 (the zone’s center; the record gives no point)
Heavy rainfall in Richardson county, radar estimated over 3 inches in some locations, caused flash flooding along Walnut Creek southeast of Falls City. The flood waters affected mainly rural lowlands but did flood a county road near town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Delaware, July 19 to 22, 200120 injured · 1 event
- Heat in Texas, July 19, 20011 death · 1 event
- Damaging Winds in Kansas, July 19, 2001$2.0 million · 87 kt wind · 2 events
- Flood and Damaging Winds in Ohio, July 19, 2001$100,000 · 3 events
- Lightning Strike in Oregon, July 19, 2001$100,000 · 1 event
- Flash Flooding in Missouri, July 19, 2001$50,000 · 2 events
- Damaging Wind in North Dakota, July 19, 2001$50,000 · 66 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, July 19, 2001$30,000 · 62 kt wind · 7 events
- Lightning Strike in Florida, July 19, 2001$35,000 · 1 event
- Tornado in North Dakota, July 19, 2001F1 · 1 event
- Hail and Damaging Winds in South Dakota, July 19 to 20, 20011.75 in hail · 18 events
- Hail and Damaging Wind in Montana, July 19, 20011.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258955.